Jump to main content
Jump to site search

Issue 31, 2010
Previous Article Next Article

Modification of classical approximations for diffusion in fluids with density gradients

Author affiliations

Abstract

An analysis of classical approximations is performed for diffusion in fluids with density gradients. This approach gives a new diffusion equation taking into account the asymmetry of molecular mean-free paths and the velocity distribution in the flux term. It is shown that new model is consistent with Einstein's evolution equation for an asymmetric distribution of spatial displacements and with molecular dynamic simulations for hard spheres.

Graphical abstract: Modification of classical approximations for diffusion in fluids with density gradients

Back to tab navigation

Publication details

The article was received on 19 Nov 2009, accepted on 16 Apr 2010 and first published on 16 Jun 2010


Article type: Paper
DOI: 10.1039/B924340B
Citation: Phys. Chem. Chem. Phys., 2010,12, 9043-9052

  •   Request permissions

    Modification of classical approximations for diffusion in fluids with density gradients

    G. L. Aranovich, J. R. Whitman and M. D. Donohue, Phys. Chem. Chem. Phys., 2010, 12, 9043
    DOI: 10.1039/B924340B

Search articles by author

Spotlight

Advertisements